change of symptoms?

Hi I have decided to stop taking my antibiotics ( the 3 day a week ones) was doing ok for a few weeks but have got breathless again although all samples are coming back as negative for infection! Has any one tried coming off there meds? Did it work for you? Am I being crazy trying to reduce the amount of meds I take?? Would love to hear from any one who has done this sucessfully. Im 45 and was diagnosed about 18 months ago, docs think it was down to contracting pneumonia as a teen!

8 Replies

  • sorry also meant to leave comments that I now seem to get a bit of pain in my back over my lung that is damaged, is this common? thanks

  • I too am going through the same thing stopped taking AZRYTHOMYCIN (Sorry about spelling) about 3 weeks ago (I take them oct to march) and have started to get pain in my back where left lung is also alot more breathless and exhausted most of the time sleeping alot more I am seeing my consultant on thursday morning to see what he suggests Best wishes Julie

  • I don't have any personal experience, but 2 relatives with conditions not related to breathing, were on so many meds and getting worse. Each decided independent,y, in discussion with their new GPs (in both cases, but different doctors) to stop everything, and they both started to feel better.

    One has heart palpitations, the other is more gastric problems. Now both have been reintroduced, slowly, to a limited number of meds. Their conditions are under better control.

    Lynne xx

  • Not on 3 day a week anti bio but checking it mentions chest pain is one of the side affects. The breathlessness your are experiencing could be because your have stopped taking the anti bio med. Check with your doc to see if there is an alternative medicine that would suit.

    Check list of side affects. (keep in mind that not everyone will get all or any of the side affects)

  • Hi

    I assume you have bronchiectasis? I don't think you are mad wanting to reduce the amount of medication you are taking - but you need to do it after taking advice from your doctor. Why don't you give the BLF Helpline a call - 03000 030 555 - and have a quick chat with one of the nurses.


  • Thanks everyone for your comments. I have stopped taking the meds as I was re-vacinated with HIB and now am supposed to be within the immune catogary as this was the bacteria I was cultivating in my lung. Hence why I am trying to do without the clarithrymicin( azithromicin didnt agree with me). Back seeing my GP today as not feeling on top form. Have noticed when my breathlessness seems worse its like my heartbeat is being amplified and going faster. Is this normal with Bronchiectasis?

  • I have the same as you scurrsy,same complaint,same meds,same heartbeat,(which is really scary).I also have blinding headaches and usually wake with excrutiating pain in my left temple and left eye.Have just bought some "4Head" cos I'm sick of taking pain killers.!!! hope this new stuff works.x

  • ooh fishtail sounds very similar to my symptoms! think my headaches are linked to chronic sisusitis which is linked to the bronchiectasis!! Doesnt seem like we have much option with this condition but to just deal with a symptom at a time!! My GPs are great and have arranged for me to see an ENT specialist.I tend to get pain in my eye too but have been told its the siusitis! Sick of the pain killers too!! Hope your 4Head works x

You may also like...